Alert archive / Maryland / Special Weather Statements in 2010
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Oct 27, 2010, 2:01 PM EDT for 5 counties in Maryland; New Castle County, Delaware. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2010, 2:01 PM EDT (18:01 UTC)
- Expired
- Oct 27, 2010, 3:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 54 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
825
WWUS81 KPHI 271801
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
201 PM EDT WED OCT 27 2010
DEZ001>003-MDZ008-012-015-019-020-271900-
CAROLINE MD-CECIL MD-INLAND SUSSEX DE-KENT MD-KENT DE-NEW CASTLE DE-
QUEEN ANNE'S MD-TALBOT MD-
201 PM EDT WED OCT 27 2010
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...NEW
CASTLE...QUEEN ANNE'S...SUSSEX AND TALBOT COUNTIES...
AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING EAST ACROSS CHESAPEAKE BAY. THE STORMS
EXTEND FROM CECIL AND KENT COUNTIES IN MARYLAND TO CHARLES COUNTY IN
MARYLAND. THE STORMS ARE MOVING EAST NORTHEAST AT 35 TO 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3849 7571 3865 7572 3869 7583 3856 7605
3876 7640 3887 7626 3882 7621 3883 7620
3894 7624 3884 7638 3903 7633 3900 7618
3916 7628 3944 7600 3953 7599 3956 7609
3970 7601 3962 7560 3847 7542
$$
RPWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 27, 12:30 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 27, 12:30 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 PM EDT WED OCT 27 2010
.SYNOPSIS...
AN INTENSE AREA OF LOW PRESSURE JUST NORTH OF LAKE SUPERIOR WILL
GRADUALLY MOVE NORTHEASTWARD AND FARTHER INTO CANADA THROUGH
THURSDAY NIGHT. AN ASSOCIATED COLD FRONT WILL GRADUALLY SLIDE
ACROSS OUR AREA TODAY AND TONIGHT. AN AREA OF HIGH PRESSURE
BUILDING INTO THE OHIO VALLEY LATE THURSDAY WILL SETTLE NEAR OUR
REGION LATE FRIDAY AND SATURDAY BEFORE WEAKENING. A FRONTAL
BOUNDARY MAY THEN MOVE INTO OUR AREA SUNDAY NIGHT AND MONDAY,
BEFORE MOVING FARTHER TO THE SOUTH AND EAST TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A QUICK UPDATE WAS ISSUED FOR TORNADO WATCH 733. THIS WATCH IS IN
EFFECT UNTIL 00Z THIS EVENING FOR FAR SOUTHERN NEW JERSEY AND THE
DELMARVA. REGIONAL VWP DATA INDICATE THE PRESENCE OF MODERATELY
STRONG LOW AND DEEP LAYER SHEAR. THIS ALONG WITH A WARM AND HUMID
AIRMASS WILL FAVOR THE DEVELOPMENT OF ORGANIZED STORMS INCLUDING
SUPERCELLS/BOWING STRUCTURES WITH THE POTENTIAL FOR LOCALLY
DAMAGING WINDS AND A TORNADO. THE MAIN FOCUS IS MAINLY ACROSS
DELAWARE, MARYLAND, AND FAR SOUTHEASTERN NEW JERSEY AS PARTIAL
CLEARING HAS TAKEN PLACE AHEAD OF DEVELOPING CONVECTIVE LINE.
OTHERWISE, A 14Z SURFACE ANALYSIS PLACED A POTENT STORM JUST
NORTHWEST OF LAKE SUPERIOR. A SHARP COLD FRONT FROM THIS STORM IS
DRAPED ACROSS EASTERN NEW YORK AND PENNSYLVANIA THEN BACK INTO THE
TENNESSEE VALLEY. IN OUR AREA, THE BOUNDARY LOOKS TO BE IN THE
SOUTHERN POCONOS TO NEAR LANCASTER. THERE IS A RATHER IMPRESSIVE
WIND FIELD ASSOCIATED WITH THIS ENTIRE SYSTEM WITH A 130 KNOT 250
MB JET ACROSS THE GREAT LAKES TO THE CENTRAL PLAINS. A 50 KNOT
LOW-LEVEL JET IS MOVING ACROSS THE MID ATLANTIC REGION, WHICH HAS
ADVECTED RATHER MILD AND MOIST AIR ACROSS THE BULK OF OUR CWA.
SOME OF THE DRIER AIR IS EASING INTO THE FAR NORTHWESTERN ZONES
ATTM. THE FLOW IS MORE PARALLEL TO THE FRONT, THEREFORE ITS
EASTWARD PROGRESSION IS SLOWING.
A FAIRLY COMPLICATED FORECAST GIVEN ONGOING SHOWERS ACROSS THE
MAJORITY OF OUR AREA. THESE AREA TIED TO A VERY SUBTLE SHORT WAVE
SEEN ON WATER VAPOR IMAGERY ALONG WITH ENHANCED LIFT AND A DEEPER
MOISTURE PLUME /+12C DEW POINT AT 850 MB ON THE 12Z STERLING, VA
RAOB/ AHEAD OF THE COLD FRONT. THIS SHORT WAVE EXITS ABOUT MIDDAY AND
THE LOW-LEVEL JET IS FORECAST TO WEAKEN SOME WITH TIME. HOWEVER,
THE MIDLEVEL FLOW IS FORECAST TO STRENGTHEN SOME THROUGH THE DAY,
WHICH KEEPS HIGHER SHEAR ACROSS THE AREA. THE 12Z STERLING, VA
RAOB SHOWS QUITE A BIT OF SHEAR PRESENT. GIVEN LOTS OF CLOUDS
THOUGH, THE INSTABILITY IS ON THE LOWER SIDE WHICH POINTS TO A LOW
CAPE/HIGH SHEAR SETUP. THERE HAS BEEN SOME HEAVIER CONVECTIVE
ELEMENTS BUT GIVEN THE LACK OF A LOT OF CAPE /WEAK LOW TO MID
LEVEL LAPSE RATES/, LIGHTNING HAS STRUGGLED TO BE PRODUCED SO FAR.
THE MOST ORGANIZED ACTIVITY IS ABOUT TO MOVE OFF THE NEW JERSEY
COAST, THEN OUR ATTENTION TURNS TO ADDITIONAL ACTIVITY NOW
DEVELOPING TO OUR SOUTHWEST. THE CONSENSUS OF THE MODEL GUIDANCE
SEEMS TO BE KEYING IN ON OUR SOUTH/SOUTHEASTERN ZONES WHERE THE
WIND FIELD REMAINS STRONGER THE LONGEST ESPECIALLY IN THE LOWER
LEVELS /HIGHER SHEAR/. SOME BREAKS ARE SHOWING UP ON THE VISIBLE
SATELLITE IMAGERY ACROSS THE SOUTHERN ZONES, AND WITH SOME HEATING
THE INSTABILITY WILL GET A LITTLE BOOT ALLOWING THE LOW-LEVEL
LAPSE RATES TO STEEPEN. THIS MAY BE ENOUGH TO POTENTIALLY LEAD TO
A STRONG TO SEVERE THUNDERSTORM THIS AFTERNOON. BASED ON THE
ENVIRONMENT, ANY HEAVIER SHOWER OR THUNDERSTORM WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY STRONG WIND GUSTS ESPECIALLY WITH ANY
LINE SEGMENTS THAT BOW. SOME STORM ROTATION COULD OCCUR GIVEN THE
LOW-LEVEL SHEAR, ESPECIALLY IF ANY STORMS CAN GAIN ENOUGH HEIGHT.
AGAIN, THIS POTENTIAL APPEARS TO BE MOSTLY OVER OUR DELMARVA TO
SOUTHERN NEW JERSEY ZONES. SPC CONTINUES TO INCLUDE A PORTION OF
THE CWA IN A SLIGHT RISK FOR SEVERE STORMS.
THE DEEP SOUTHERLY FLOW AHEAD OF THE FRONT HAS MAINTAINED RATHER
MILD CONDITIONS. HIGHS WERE ADJUSTED FOR SOME AREAS BASED ON
TRENDS THUS FAR. THE HOURLY TEMPERATURES AND DEW POINTS WERE
ADJUSTED USING THE 15Z OBS AND A BLEND OF THE LAMP/LAV GUIDANCE. THE
POPS WERE LOWERED ACROSS MANY AREAS THIS AFTERNOON AND TO INDICATE
MORE OF A GRADIENT FROM SOUTHEAST TO NORTHWEST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
PRECIPITATION WILL COME TO AN END FROM WEST TO EAST OVERNIGHT,
WITH THE FRONT HAVING CLEARED THE COAST BY THURSDAY MORNING.
EXPECT PERIODS OF RAIN AND PSBLY SOME SCT THUNDER UNTIL THE FRONT
PASSES. THE FLOW BECOMES MORE WLY ON THURSDAY, SO TEMPS WILL SOAR
ONCE AGAIN. THEN, BY FRIDAY, THE WIND SHIFTS TO THE NW AND GOOD
CAA MOVES ON IN. HIGHS ON FRIDAY WILL BE ABOUT 20 DEGREES COOLER
THAN TODAY....WHICH PUTS THEM MUCH CLOSER (BUT SLIGHTLY BELOW)
NORMAL. LARGE HIGH PRESSURE OVER THE MIDSECTION OF THE COUNTRY
WILL BEGIN TO BUILD IN ON THURSDAY, BUT THE PRESSURE GRADIENT
BETWEEN THIS HIGH AND THE BIG LOW OVER CANADA WILL MAKE FOR SOME
GUSTY WINDS AS WELL.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD INTO THE MID-ATLANTIC STATES FROM THE
SOUTHWEST AND A DRY FCST IS IN STORE WITH TEMPS AT OR A BIT BELOW
SEASONAL VALUES.
A WEAK DISTURBANCE WILL MOVE TO THE NORTH SATURDAY NIGHT INTO
EARLY SUNDAY, BUT AT THIS POINT, IT LOOKS LIKE IT SHOULD BRING
NOTHING MORE THAN AN INCREASE IN CLOUDS. CANADIAN HIGH PRESSURE
THEN NOSES DOWN INTO THE REGION FOR THE EARLY PART OF NEXT WEEK.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
AS A FRONTAL BOUNDARY CONTINUED TO MOVE INTO OUR REGION FROM THE
WEST EARLY THIS MORNING, RAIN SHOWERS BECOME MORE NUMEROUS. THE
FRONT WILL CONTINUE TO DRIFT SLOWLY EASTWARD TODAY AND WE SHOULD
CONTINUE TO SEE RAIN SHOWERS AND ISOLATED THUNDERSTORMS WITH
VARYING CEILING HEIGHTS AND VISIBILITY VALUES. IT IS A LOW
CONFIDENCE FORECAST REGARDING THE SPECIFICS.
FOR KRDG AND KABE, IT LOOKS AS THOUGH THE MAIN AREA OF SHOWERS
WILL BE TO THEIR EAST BY ABOUT 1800Z. FOR KTTN, KPNE, KPHL AND
KILG, MOST OF THE SHOWERS SHOULD END BY 2100Z. THE PRECIPITATION
IS EXPECTED TO LINGER UNTIL ABOUT 0100Z OR 0200Z AT KMIV AND KACY.
THE SURFACE WIND SHOULD BE MAINLY FROM THE SOUTH AND SOUTHWEST
TODAY IN THE 8 TO 12 KNOT RANGE. WE CONTINUE TO EXPECT LOW LEVEL
WIND SHEAR WITH A STRONG 45 KNOT WIND FROM THE SOUTHWEST AROUND
2000 FEET ABOVE GROUND LEVEL. THE POTENTIAL FOR LOW LEVEL WIND
SHEAR SHOULD END FROM WEST TO EAST THIS MORNING. WE HAVE MENTIONED
IT UNTIL 1300Z AT OUR TAF SITES ALONG THE DELAWARE RIVER, AND
UNTIL ABOUT 1600Z OR 1700Z AT KMIV AND KACY.
FOR TONIGHT, IT APPEARS AS THOUGH WE MAY SEE A LIGHT AND VARIABLE
OR LIGHT SOUTHWEST WIND. CONDITIONS SHOULD BEGIN IN THE VFR RANGE
EARLY TONIGHT. HOWEVER, SOME REDUCED VISIBILITY VALUES ARE
POSSIBLE LATE TONIGHT AT SOME OF OUR TAF SITES.
OUTLOOK...
MAINLY VFR CONDITIONS ARE EXPECTED FOR THURSDAY AS A SECONDARY
COLD FRONT PUSHES THOUGH OUR REGION LATE IN THE DAY. DRY WEATHER
SHOULD CONTINUE FOR THURSDAY NIGHT, FRIDAY AND FRIDAY NIGHT ALONG
WITH A GUSTY NORTHWEST WIND. MAINLY VFR CONDITIONS ARE ALSO
ANTICIPATED FOR SATURDAY AND SUNDAY.
&&
.MARINE...
A FRONTAL BOUNDARY FROM THE WEST IS FORECAST TO REACH THE COASTAL
WATERS OF NEW JERSEY AND DELAWARE LATE TODAY. A SOUTH TO SOUTHWEST
WIND OF 15 TO 20 KNOTS AHEAD OF THE FRONTAL BOUNDARY SHOULD GUST
AROUND 25 OR 30 KNOTS AT TIMES TODAY. AS A RESULT, A SMALL CRAFT
ADVISORY IS IN EFFECT. THE SOUTHWEST WIND IS FORECAST TO DIMINISH
TO 10 TO 15 KNOTS FOR TONIGHT.
WHILE THE SMALL CRAFT ADVISORY WILL EXPIRE AT 400 PM THIS
AFTERNOON ON DELAWARE BAY, WAVE HEIGHTS ON OUR OCEAN WATERS ARE
EXPECTED TO RANGE FROM 4 TO 7 FEET INTO THURSDAY. THEREFORE, WE
HAVE EXTENDED THE SMALL CRAFT ADVISORY THERE UNTIL 400 PM
THURSDAY.
A STRONG SECONDARY COLD FRONT IS EXPECTED TO ARRIVE LATE ON
THURSDAY. AFTER A BRIEF BREAK FROM SMALL CRAFT ADVISORY
CONDITIONS, A NORTHWEST WIND IS ANTICIPATED TO GUST TO 25 TO 30
KNOTS FROM THURSDAY NIGHT INTO FRIDAY NIGHT. AS A RESULT, ANOTHER
ADVISORY WILL LIKELY BE NEEDED IN TIME.
HIGH PRESSURE IS FORECAST FOR SATURDAY AND WIND SPEEDS SHOULD
DIMINISH. ANOTHER COLD FRONT FROM THE NORTHWEST IS ANTICIPATED FOR
SUNDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THURSDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ430-
431.
&&
SYNOPSIS...GORSE/NIERENBERG
NEAR TERM...GORSE
SHORT TERM...NIERENBERG
LONG TERM...NIERENBERG
AVIATION...IOVINO
MARINE...IOVINOHazardous weather outlook, Oct 27, 12:33 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1233 PM EDT WED OCT 27 2010 NJZ001-007>010-012-PAZ054-055-060>062-281645- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON- 1233 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013>015-019-020-026-027-PAZ067>071-281645- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-NORTHWESTERN BURLINGTON- OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 1233 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY TONIGHT AS A COLD FRONT SLOWLY CROSSES THE REGION. THE MAIN THREAT APPEARS TO BE LOCALLY STRONG WINDS, ALTHOUGH LOCALLY HEAVY RAIN CAN ACCOMPANY ANY STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-281645- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 1233 PM EDT WED OCT 27 2010 ...TORNADO WATCH 733 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ017-018-281645- GLOUCESTER-CAMDEN- 1233 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY TONIGHT AS A COLD FRONT SLOWLY CROSSES THE REGION. THE MAIN THREAT APPEARS TO BE LOCALLY STRONG WINDS, ALTHOUGH LOCALLY HEAVY RAIN CAN ACCOMPANY ANY STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-281645- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1233 PM EDT WED OCT 27 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...TORNADO WATCH 733 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-281645- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1233 PM EDT WED OCT 27 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SOME STRONG THUNDERSTORMS ARE POSSIBLE THROUGH EARLY TONIGHT AS A COLD FRONT SLOWLY CROSSES THE REGION. THE MAIN THREAT APPEARS TO BE LOCALLY STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 27, 1:02 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
102 PM EDT WED OCT 27 2010
MDZ008-012-015-019-020-271800-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
102 PM EDT WED OCT 27 2010
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...QUEEN
ANNE'S AND TALBOT COUNTIES...
AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARFORD COUNTY
SOUTH TO CHARLES COUNTY IN MARYLAND...MOVING EAST AT 45 MPH. THE
THUNDERSTORMS WILL MOVE ONTO THE EASTERN SHORE AROUND 115 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3856 7605 3873 7625 3871 7632 3866 7634
3877 7640 3875 7636 3886 7626 3882 7620
3883 7620 3894 7624 3884 7637 3904 7631
3900 7618 3918 7628 3942 7602 3951 7599
3970 7622 3971 7580 3865 7571 3869 7590
FORECASTER:Special weather statement, Oct 27, 2:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
201 PM EDT WED OCT 27 2010
DEZ001>003-MDZ008-012-015-019-020-271900-
CAROLINE MD-CECIL MD-INLAND SUSSEX DE-KENT MD-KENT DE-NEW CASTLE DE-
QUEEN ANNE'S MD-TALBOT MD-
201 PM EDT WED OCT 27 2010
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...NEW
CASTLE...QUEEN ANNE'S...SUSSEX AND TALBOT COUNTIES...
AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING EAST ACROSS CHESAPEAKE BAY. THE STORMS
EXTEND FROM CECIL AND KENT COUNTIES IN MARYLAND TO CHARLES COUNTY IN
MARYLAND. THE STORMS ARE MOVING EAST NORTHEAST AT 35 TO 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3849 7571 3865 7572 3869 7583 3856 7605
3876 7640 3887 7626 3882 7621 3883 7620
3894 7624 3884 7638 3903 7633 3900 7618
3916 7628 3944 7600 3953 7599 3956 7609
3970 7601 3962 7560 3847 7542
RPWThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:56 PM EDT | Special Weather Statement | PHI | Atlantic | 64 min |
| Oct 27, 4:32 PM EDT | Special Weather Statement | PHI | Ocean | 43 min |
| Oct 27, 4:35 PM EDT | Special Marine Warning | PHI | 40 min | |
| Oct 27, 1:02 PM EDT | Special Weather Statement | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 58 min |
| Oct 27, 2:37 PM EDT | Special Weather Statement | PHI | Caroline, Talbot | 53 min |
| Oct 27, 3:31 PM EDT | Severe Thunderstorm Warning | PHI | Caroline | 59 min |
Nearby
Special Weather Statements in Maryland, 2010Special Weather Statements in Delaware, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.